Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 136, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 7, 2014, 12:13 PM EDT for 4 counties in Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2014, 12:13 PM EDT (16:13 UTC)
- Expired
- Oct 7, 2014, 12:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 98 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:28 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 7, 10:28 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1028 AM EDT TUE OCT 7 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 317 AM EDT TUE OCT 7 2014 WAVES IN THE UPPER FLOW WILL ROTATE AROUND AN UPPER TROUGH AND BRING RAIN TO CENTRAL INDIANA TODAY. AFTER A BRIEF BREAK WEDNESDAY...RAIN CHANCES WILL RETURN THURSDAY AND PERSIST INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY MEANDERS ACROSS THE REGION. && .NEAR TERM /REST OF TODAY/... ISSUED AT 932 AM EDT TUE OCT 7 2014 UPDATE... CURRENT RADAR MOSAIC SUPPORTS FORECAST TREND...SO NO CHANGES. THERE WAS A BIT OF A LULL IN PRECIP AFTER 12Z...BUT ANOTHER ROUND OF SHOWERS WITH ISOLATED THUNDERSTORMS IS MOVING INTO THE WESTERN COUNTIES AT THIS TIME. SO...LIKELY POPS STILL SEEM NECESSARY FOR THE REST OF THIS MORNING. ACTIVITY IS STILL EXPECTED TO TAPER OFF FROM WEST TO EAST THIS AFTERNOON WITH LOSS OF UPPER FORCING. CURRENT TEMPS ACROSS THE AREA ARE IN THE MID 50S WITH SOUTHERLY WINDS OF 5 TO 10 MPH. UPDATED GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION... ANOTHER IMPULSE WILL MOVE INTO THE AREA LATER THIS MORNING INTO THIS AFTERNOON...ALONG WITH AN UPPER JET AND A 40KT LOW LEVEL JET. THE COMBINATION OF THESE FEATURES WILL PROVIDE DECENT FORCING AND BRING ANOTHER ROUND OF RAIN TO THE AREA BY MID MORNING. WENT LIKELY POPS ALL AREAS BY 15Z. LOWERED POPS GRADUALLY FROM WEST TO EAST DURING THE AFTERNOON AS FORCING SHIFTS EAST WITH THE UPPER WAVE. THERE IS GOOD SHEAR ACROSS THE AREA TODAY...BUT INSTABILITY WILL BE WEAK. WILL INCLUDE MENTION OF ISOLATED THUNDERSTORMS ALL AREAS TODAY. THE STORM PREDICTION CENTER HAS PLACED SOUTHERN SECTIONS OF THE FORECAST AREA IN A SEE TEXT MENTION OF LOW POTENTIAL OF SEVERE STORMS. WILL KEEP MENTION OF STRONG STORMS SOUTH TODAY IN THE HAZARDOUS WEATHER OUTLOOK. LOOKS LIKE BEST CHANCES FOR STRONG STORMS WILL BE IN THE AFTERNOON WHEN INSTABILITY WILL BE THE HIGHEST. MOS LOOKS TOO WARM TODAY GIVEN EXPECTED CLOUD COVER AND RAIN. WENT WITH A BLEND OF RAW MODEL TEMPERATURES FOR HIGHS. && .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/ ISSUED AT 317 AM EDT TUE OCT 7 2014 FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED FOR MOST OF THE TIME. LOOKS LIKE FORCING WILL BE JUST FAR ENOUGH EAST BY 00Z TO GO DRY ALL AREAS. MAV MOS LOOKS REASONABLE FOR LOWS WITH A DECREASE IN CLOUDS EXPECTED. HIGH PRESSURE WILL PROVIDE A BREAK IN THE RAINFALL ON WEDNESDAY. MAV MOS JUST LOOKS TOO WARM GIVEN SOME COOLER AIR MOVING IN BEHIND THE EXITING SYSTEM. WENT CLOSER TO MET MOS FOR HIGHS. SOME WEAK LIFT WILL BEGIN LATE WEDNESDAY NIGHT AS WARM ADVECTION BEGINS ALOFT ACROSS A FRONT TO OUR SOUTH. WENT LOW POPS FAR WEST AFTER 06Z. MODELS HAVE SLOWED DOWN ARRIVAL OF BEST FORCING ON THURSDAY AS LOW PRESSURE DEVELOPS WELL WEST OF THE AREA. LOWERED POPS BACK TO CHANCE CATEGORY MOST AREAS AND TIMED HIGHEST POPS DURING THE AFTERNOON. WENT COOLER THAN MAV MOS ONCE AGAIN FOR HIGHS GIVEN EXPECTED CLOUD COVER AND POSSIBLY SOME RAIN. THURSDAY NIGHT WENT LIKELY POPS SOUTH HALF AS A SURFACE LOW RIDES ALONG THE FRONT TO OUR SOUTHWEST. WENT CHANCE POPS NORTH WITH WEAKER FORCING THERE. && .LONG TERM /FRIDAY THROUGH MONDAY/... ISSUED AT 345 AM EDT TUE OCT 7 2014 THE MAIN DIFFICULTY WITH THE EXTENDED REVOLVES AROUND MODEL DIFFERENCES REGARDING THE SPEED AND STRENGTH OF DEVELOPING UPPER PLAINS TROUGH. AT ANY RATE...STRONGER ECMWF AND ITS ENSEMBLE ARE FAVORED WITH MORE SUPPORT THAN THE GFS. FRONTAL SYSTEM SHOULD BE SOUTH OF THE OHIO RIVER FRIDAY MORNING ONLY TO RETURN NORTH WITH THE AMPLIFYING TROUGH RESULTING IN FAST UPPER SOUTHWEST FLOW OVER THE AREA. MEANWHILE...MOISTURE FROM THE REMNANTS OF SIMON POOLED IN THE VICINITY OF THE FRONT COULD RESULT IN SOME HIGH QPF AMOUNTS. HOWEVER...EXACT LOCATION AND TIMING A LITTLE PREMATURE TO PINPOINT. SO...SHOWER CHANCES LOOK GOOD FOR MOST PERIODS EXCEPT PERHAPS FRIDAY NIGHT AND SATURDAY ACROSS OUR NORTHERN COUNTIES...FURTHER AWAY FROM THE FRONT BEFORE IT RETURNS NORTH. WITH MODEL DIFFERENCES...WILL ACCEPT REGIONAL BLEND TEMPERATURES WITH AFTERNOON HIGHS MOSTLY IN THE 60S. 70S ARE EVEN POSSIBLE SOUTH EARLY NEXT WEEK WITH THE SOUTHWESTERLY FLOW. OVERNIGHT LOWS IN THE 40S LOOK GOOD EXCEPT PERHAPS LOWER 50S BY SUNDAY NIGHT. && .AVIATION /DISCUSSION FOR THE 07/1500Z TAF UPDATE/... ISSUED AT 1021 AM EDT TUE OCT 7 2014 UPDATE... NO FLIGHT CATEGORY CHANGES. PREVIOUS DISCUSSION... RADAR AND 07Z HIGH RESOLUTION RAPID REFRESH SUGGEST MVFR SHOWERS WILL BECOME WIDESPREAD ACROSS THE TERMINALS THIS MORNING AFTER 12Z SCATTERING AFTER 17Z ACROSS THE WESTERN TERMINALS AND 18Z ACROSS THE EASTERN ONES. THEN...INSTABILITY WILL INCREASE ALLOWING A FEW STORMS TO DEVELOP...BUT ACTIVITY NOT EXPECTED TO BE ENOUGH FOR ANYTHING MORE THAN VCTS AND VFR. EVEN THAT THREAT WILL BE OVER LATE AFTERNOON. SKIES SHOULD CLEAR WITH ONLY CIRRUS OVERNIGHT AND PERHAPS SOME FOG AT THE SMALLER AIRPORTS. SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS AND SWITCH TO THE WEST BY AFTERNOON BEHIND AN OCCLUDED FRONT. WINDS WILL QUICKLY DIMINISH AFTER DARK TO 6 KNOTS OR LESS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50/TDUD SHORT TERM...50 LONG TERM....MK AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 7, 4:03 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 403 AM EDT TUE OCT 7 2014 INZ045>049-051>057-060>065-067>072-080815- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 403 AM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. SOME STRONG STORMS ARE POSSIBLE. HAZARDS: WIND GUSTS OVER 40 MPH...HAIL...LIGHTNING. TIMING: THUNDERSTORMS ARE POSSIBLE BEFORE 800 PM. BEST CHANCES FOR STRONG STORMS WILL BE DURING THE AFTERNOON. DISCUSSION: AN UPPER SYSTEM WILL MOVE THROUGH THE AREA TODAY BRINGING SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA STARTING THURSDAY AND WILL KEEP THE THREAT FOR RAIN AROUND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>044-080815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- 403 AM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HAZARDS: GUSTY WINDS...SMALL HAIL...LIGHTNING. TIMING: BEFORE 800 PM. DISCUSSION: AN UPPER SYSTEM WILL MOVE THROUGH THE AREA TODAY BRINGING SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA STARTING THURSDAY AND WILL KEEP THE THREAT FOR RAIN AROUND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 7, 12:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT TUE OCT 7 2014
INZ051>053-060-061-071645-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
1200 PM EDT TUE OCT 7 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
GREENE...WESTERN OWEN...SULLIVAN AND SOUTHERN VIGO COUNTIES UNTIL
1245 PM EDT...
AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
TERRE HAUTE TO EATON...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIVAN...
PIMENTO...
FAIRBANKS...
RILEY...
FARMERSBURG...
GRAYSVILLE...
CORY...
SHELBURN...
MEROM...
SALINE CITY...
TURTLE CREEK RESERVOIR...
HYMERA...
CLAY CITY...
COALMONT...
JASONVILLE...
COAL CITY...
PAXTON...
DUGGER...
VICKSBURG...
CARLISLE...
&&
LAT...LON 3917 8765 3922 8758 3924 8758 3926 8761
3931 8761 3944 8739 3937 8693 3890 8727
3890 8733 3899 8758 3906 8758 3908 8762
3910 8762 3911 8766 3912 8764 3913 8766
TIME...MOT...LOC 1600Z 291DEG 23KT 3935 8736 3911 8777
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:11 AM EDT | Severe Thunderstorm Warning | IND | Knox | 19 min |
| Oct 7, 12:00 PM EDT | Special Weather Statement | IND | Clay, Sullivan, Vigo | 45 min |
| Oct 7, 12:40 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 50 min |
| Oct 7, 1:23 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Jennings, Lawrence, Martin, Monroe | 28 min |
| Oct 7, 5:12 PM EDT | Special Weather Statement | IND | Parke, Putnam | 48 min |
| Oct 7, 5:57 PM EDT | Special Weather Statement | IND | Morgan, Putnam | 48 min |
| Oct 7, 5:59 PM EDT | Special Weather Statement | IND | Putnam | 61 min |
| Oct 7, 6:22 PM EDT | Tornado Warning | IND | Morgan, Owen, Putnam | 23 min |
| Oct 7, 6:45 PM EDT | Tornado Warning | IND | Monroe, Morgan, Owen, Putnam | 30 min |
| Oct 7, 7:20 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 7 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.